Discussions By Condition: Eye conditions

I have glaucoma, now what?

Posted In: Eye conditions 5 Replies
  • Posted By: randomguyintx
  • February 14, 2007
  • 09:06 AM

:)Greetings!:)

I just got off work and I'm tired:eek:, but I have two topics really and for brevity I'm going to write them both in this, and post them in their respective threads.

Let me start out by saying I currently have asthma, glaucoma, and a condition that I can't get a straight answer on related to my stomach.
My theory is that I have some kind of allergy that I don't know of, or maybe some medicine I took in the past, could have caused some of these problems.

I am 20 years old and had really bad asthma in my younger years, bad enough to put me in the hospital several times. The treatment included the following: Prednisone, and Advair, and for attacks I would take Albuterol. Now currently I don't have many asthma attacks anymore, still have them, but not as often. While on these "treatments" in the past over the course of 2 months, I doubled in weight, from 120lbs to 240.

About October last year I started getting really bad headaches, and went to my regular eye doctor, to get my prescriptions checked. He said I had increased pressure in my eyes, and that I should go to the local opthamologist, other than that my eyes hadn't really changed. So, I went to the opthamologist and he told me the pressure in my eyes was 36L and 34R, and gave me Betimol, and told me to come back in 2 months. So I came back again, and had a visual screen test done. Results came back fine. I had lost no vision yet. He once again checked the pressure in my eyes and again it came back high, 34L and 32R. He told me again to keep up the drops, and if things hadn't changed within 2 months, he would have to change medicines, he told me to "expect my eye to change color, and get longer eye lashes." So now, I am coming upon the time to get my eyes checked again, and I'm scared. What options do I have, if this doesn't work what comes next? Also, since I have started taking these drops, I have noticed my asthma has kicked back up, and I wheeze alot.. Should I be concerned?

On to my stomach problems:
I dont know how to explain it other than nausea that is constant, I wake up shaky sometimes, But my stomach stays upset ALMOST ALWAYS. My doctor has me on Aciphex currently, and I have tried Nexium, Prilosec, Prevacid. None besides Aciphex did anything other than cause my stomach to hurt worse. He sent me to a gastro doc, and he said he didn't know what it was, and sent me for an ultrasound, for kidney stones. Test came back negative, and he referred me back to the family doc, that's when the family doc put me on Aciphex. He basically told me there was nothing else he could do for me, and told me to take the pills, since they were the only thing that seemed to somehow calm my stomach a little. What type of doctor should I be going to, to get another opinion, and also... What type of condition should I be doing research on?

Thanks for any and all help!
The Random Guy In Texas.

Reply Flag this Discussion

5 Replies:

  • I can't help with the glaucoma, but mention to the doctor that your breathing problems started back up with the drops and check out the ingredients, it might not be asthma so much as an allergic reaction to the drops. Maybe they have alternate brand of drops that would work without side effects for you. They're usually a bit more expensive, doctors normally prescribe generic brands. As to the stomach problems, maybe you have a particularly bad ulcer? Stress would make it pretty painful, I think. So would spicy and greasy food. If you try a change in diet, that might help. Good luck!
    ArrogantWorm 1 Replies
    • February 14, 2007
    • 10:35 PM
    • 0
    Flag this Response
  • helloI have glaucoma too, although I am 62 years old. Fortunately I seem to have a good consultant treating me. I'm more here to comment on your possible "allergies".Many years ago I was really ill and overweight which I did not understand because I have always been a healthy eater. Eventually, after being diagnosed as having CFS/ME, I discovered that I had food sensitivities and this was the cause of my problems.I bought the book about the blood type eating regime and found it a "god send". (Eat Right 4 Your Type, by Dr Peter D'Adamo). I would advise anyone who has problems of fatigue, headaches, stomach upsets, eczyema (can't spell that), itching, fluid retention, excess weight to try this.It's not a "fad" diet, there is a balanced range of food to eat. The importance is to cut out the foods which are not good for your particular blood type and which cause an adverse reaction in your body.I hope you also find help with your glaucoma. If you are not satisfied with treatment, go to another consultant. This is your sight you are dealing with.Good luck
    Anonymous 42789 Replies
    • February 17, 2007
    • 10:16 AM
    • 0
    Flag this Response
  • Sounds like the steroids may be causing all your stomach problems. When you are on steroids they can make you gain weight and can also cause glaucoma. Becareful while taking them cause sudden withdrawl or missing doses of steroids can trigger off an adrenal crisis which is life threatening. Sorry for the spelling. I've been on steroids for two years now and I wouldn't wish this drug on my worst enemy. I've gained alot of weight I can't take off. But, when you metioned the shaking I'll bet it's from those steroids. I'd be real careful with these dugs. I now have osteoperosis and osteoarthritis from being on the steroids and am only 35. I'm supposed to get my eyes checked soon for glaucoma due to chronic steroid useage. Steroids make your adrenal glands "go to sleep". They shrink down to nothing. I've heard of asthma patients before that are on long term use of steroids that the steroids ended up shutting their adrenal glands down to no functioning which may not ever be able to function on their own. Steroids are a wonderful life saving drug, but the long term side effects are a living nightmare. I wish I could get off mine, or the government would create another pill that does not create this living ***l for people. I feel for you friend. How long have you been on steroids??? I'd keep an eye on that shaking because I've had three adrenal crisis since being on steroids and shaking is only one of the symptoms. Do you have back pain by your kidney???? I was just wondering. Hope you get better soon.
    Anonymous 42789 Replies
    • February 17, 2007
    • 08:25 PM
    • 0
    Flag this Response
  • oh, I forgot steroids can also cause stomach ulcers so watch out for that. What are you on prednisone???
    Anonymous 42789 Replies
    • February 17, 2007
    • 08:27 PM
    • 0
    Flag this Response
  • 1. It is unusual to develop glaucoma at an early age.2. Prednisone is most likely causing a "steroid-dependent" glaucoma. Basically what happens is that the steroid induces increased production of a protein in the trabecular meshwork of the eye, blocking outflow of fluid and raising the eye pressure. Odds are, if you could get off the prednisone, you would be experiencing less problems overall. You should talk to your doctor about other alternative immunsuppressive agents.3. Betimol (yellow top) is a beta-blocker and can make your asthma worse.4. You must be taking Xalatan, Lumigan or Travatan if the doctor said to expect your eyelashes to grow or eye color to change. The eye color change generally happens to those with green eyes.You have a difficult problem, but with some perserverance by you and your doctors, this should improve.
    Anonymous 42789 Replies
    • February 19, 2007
    • 01:00 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.